High Wind, Parmer
- When
- April 6, 9:15 PM CST
- Where
- Parmer forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Scattered high-based virga showers spread over the extreme southwestern Panhandle and the northwestern South Plains during the late evening hours of the 6th. This weak convection resulted in localized severe wind gusts as measured by the Texas Tech University West Texas and KVII-TV Schoolnet mesonets near Lazbuddie (Parmer County) and Amherst (Lamb County).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Scattered high-based virga showers spread over the extreme southwestern Panhandle and the northwestern South Plains during the late evening hours of the 6th. This weak convection resulted in localized severe wind gusts as measured by the Texas Tech University West Texas and KVII-TV Schoolnet mesonets near Lazbuddie (Parmer County) and Amherst (Lamb County). No damages were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 6, 5:34 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT WED APR 6 2011 .AVIATION... A FRONTAL BOUNDARY WAS MOVING SOUTHWARD BETWEEN KCDS AND KLBB THIS EVENING HOWEVER THERE ARE DOUBTS ON WHETHER THIS BOUNDARY WILL MAKE IT IN TO KLBB. HAVE LEFT ANY WIND SHIFT OUT OF THE KLBB TAF FOR NOW THOUGH THE FRONT MAY BRIEFLY ENTER THE TERMINAL BUT QUICKLY WASH OUT. OTHERWISE...MID LEVEL CLOUDS WILL INCREASE THIS EVENING. CONDITIONS WILL BECOME BREEZIER TOMORROW AFTERNOON AT BOTH TAF SITES WITH NEAR 30KT AT KLBB. EXPECT SOME MINOR VISIBILITY RESTRICTIONS AT KLBB TOMORROW AFTERNOON DUE TO BLOWING DUST. && .PREV DISCUSSION... /ISSUED 350 PM CDT WED APR 6 2011/ SHORT TERM... MID AND UPPER LEVEL HEIGHT GRADIENTS WILL TIGHTEN TONIGHT INTO THURSDAY AS A LOW PRESSURE SYSTEM CROSSING NORTHERN BAJA OPENS FURTHER AND WEAKENS AS IT EJECTS JUST NORTH OF THE AREA. A THICKENING MID AND UPPER LEVEL MOISTURE FETCH SHOULD PASS OVERNIGHT HELPING KEEP OVERNIGHT LOWS UP AGAIN ALTHOUGH A WEAK FRONT EDGING INTO NORTHEAST ZONES WILL DROP TEMPERATURES IN THAT AREA SOME. SURFACE PRESSURE FIELD SHOULD RESTORE BACK TO TYPICAL SURFACE LEE TROUGH PULLING EAST A BIT THURSDAY AFTERNOON ALLOWING RENEWED DOWNSLOPE WEST-SOUTHWEST WINDS. LATEST GUIDANCE INDICATES NEAR WIND ADVISORY LEVELS MAINLY NORTHWEST ZONES WITH SPEEDS UP ENOUGH TO RETAIN MENTION OF BLOWING DUST ON THE CAPROCK TOMORROW AFTERNOON AS WELL. ANOTHER LESS THAN PERFECT DAY THOUGH EXPECTING A BIT MORE COMFORTABLE HIGHS MAINLY 80S ON THE CAPROCK WITH LOWER 90S OVER THE ROLLING PLAINS. RMCQUEEN LONG TERM... EXTENDED FORECAST REMAINS FOCUSED ON PERIODS OF CRITICAL FIRE WEATHER CONDITIONS EXTENDING THROUGH MUCH THE WEEKEND...WITH A REPRIEVE FINALLY ANTICIPATED BY EARLY NEXT WEEK. THERE MAY ALSO BE A BRIEF SHOT AT STORMS OVER THE EASTERN SECTIONS EARLY SUNDAY WITH ANOTHER POSSIBILITY OF STORMS AREA-WIDE NEXT WEDNESDAY OR WEDNESDAY NIGHT. SOUTHWESTERLY FLOW ALOFT WILL BE ON THE INCREASE LATE THIS WEEK INTO THE WEEKEND AS AN UPPER LEVEL STORM SYSTEM DIGS SOUTHWARD ALONG THE WEST COAST AND THEN EJECTS EAST-NORTHEASTWARD ACROSS THE CENTRAL/SOUTHERN PLAINS ON SUNDAY. THIS PATTERN WILL SUPPORT AN EXTENDED PERIOD OF BREEZY TO WINDY CONDITIONS OVER WEST TEXAS WITH HEIGHTENED FIRE WEATHER CONCERNS /SEE THE FIRE WX SECTION FOR DETAILS/. OF THE FRI-SUN TIME-FRAME...IT APPEARS FRI WILL SEE THE WEAKEST OF THE WINDS...THOUGH THEY WILL STILL BE BREEZY...SUSTAINED IN THE 15-25 MPH RANGE. THE BREEZY SOUTHWEST WILL PUSH HIGHS INTO THE 80S...WITH LOW TO MID-90S ACROSS THE EAST. LOW-LEVEL MOISTURE MAY SNEAK INTO THE SE/E ZONES EARLY IN THE DAY...BUT THE DRYLINE IS EXPECTED TO SHARPEN EAST OF THE CWA DURING THE AFTERNOON...KEEPING ANY SHOT AT STORMS EAST WITH IT. A SIMILAR DAY WILL FOLLOW SAT...WITH A BRIEF PERIOD OF MOISTURE RETURN EARLY...BUT WITH THE DRYLINE MIXING TO AROUND OR JUST EAST OF THE EASTERN CWA BORDER BY AFTERNOON. HIGHS WILL AGAIN TOP OUT AROUND 15 DEGREES ABOVE AVERAGE...THOUGH WINDS WILL ALSO BE ON THE INCREASE FROM FRIDAY...THREATENING ADVISORY LEVELS ON THE CAPROCK BY LATE IN THE DAY. THE LATEST MEDIUM RANGE GUIDANCE IS NOW IN DECENT AGREEMENT THAT A CLOSED LOW WILL THEN MOVE FROM NM INTO KS ON SUN...WITH THE STRONGEST WIND FIELDS TRANSLATING ACROSS THE AREA THEN. BEFORE THESE WINDS WHISK THE MOISTURE AWAY...THERE DOES APPEAR A SMALL WINDOW SAT NIGHT WHEN LOW-LEVEL MOISTURE RETURN AND INCREASING LIFT FROM THE APPROACHING SYSTEM COULD SPARK STORMS...PRIMARILY ACROSS THE EASTERN SECTIONS. HENCE...HAVE ADDED A MENTION OF STORMS FOR THE ROLLING PLAINS FROM 00-12Z ON SAT. AFTER THAT THE ATTENTION WILL TURN TO THE WINDS. THE LATEST MEX NUMBERS HAVE DO SHOW 36 KNOTS OF WIND FOR KLBB...SO THIS DAY WILL DEFINITELY HAVE TO BE WATCHED FOR A HIGHER END WIND/BLOWING DUST/FIRE WEATHER DAY. HOWEVER...A PACIFIC FRONT WILL ALSO BE MOVING THROUGH WHICH SHOULD HELP KNOCK TEMPERATURES DOWN TOWARD AVERAGE...PERHAPS HELPING TO MITIGATE THE FIRE WEATHER RISK SOMEWHAT. A SHORTWAVE RIDGE WILL FOLLOW EARLY NEXT WEEK WITH LIGHTER WINDS AND HIGHS MODERATING BACK INTO THE 70S AND 80S EARLY NEXT WEEK. BEYOND THAT...THERE IS DECENT AGREEMENT THAT A STORM SYSTEM MOVING THROUGH CANADA WILL DRIVE A COLD FRONT IN THE AREA ON WEDNESDAY AS A SHORTWAVE TROUGH APPROACHES FROM THE WEST...PERHAPS PROVIDING A SHOT OF SHOWERS/STORMS BY THE MIDDLE OF NEXT WEEK. HENCE...HAVE DECIDED TO INCLUDE A SLIGHT CHANCE OF STORMS TO ROUND OUT THE FORECAST NEXT WED. FIRE WEATHER... MORE CRITICAL FIRE WEATHER DAYS ARE AHEAD...WITH EACH DAY RESULTING IN FURTHER DETERIORATION OF THE ALREADY POOR FUELS SITUATION. GUSTY DOWNSLOPE WESTERLY WINDS WILL EASE EARLY THIS EVENING THOUGH A COLD FRONT EDGING SOUTHWARD THROUGH NORTHEAST ZONES WILL ADD A COMPLICATING WIND SHIFT. HUMIDITY LEVELS ARE IMPROVING BUT NOT IMMEDIATELY BEHIND THE FRONT. FEEL BEST TO RETAIN THE CURRENT RED FLAG WARNING UNTIL 2000 ALTHOUGH MANY CONDITIONS MAY RELAX PRIOR TO THAT TIME. THURSDAY STILL LOOMS AS AN EVEN WINDIER DAY AS MID AND UPPER LEVEL HEIGHT GRADIENTS TIGHTEN WHILE THE SURFACE LOW REFORMS JUST TO THE NORTH. A MODEST OVERNIGHT RELATIVE HUMIDITY RECOVERY SHOULD DISSOLVE BY MIDDAY WITH VERY DEEP MIXING SETTING IN. SUSTAINED WINDS APPROACHING 30 MPH OVER NORTHWEST ZONES...AND 20 TO 25 MPH MOST REMAINING AREAS...ON TOP OF POOR FUELS AND EXTREME FIRE DANGER CERTAINLY JUSTIFY RETAINING THE RED FLAG WARNING. RMCQUEEN FIRE WEATHER CONCERNS WILL REMAIN ELEVATED ON THROUGH THE WEEKEND. FRIDAY SHOULD SEE THE LIGHTEST WINDS...THOUGH THEY WILL STILL LIKELY BE IN THE 15-25 MPH RANGE AT 20FT ON THE CAPROCK...AS HUMIDITIES FALL TO AROUND 10 PERCENT OR LESS. HENCE...A FIRE WEATHER WATCH HAS BEEN POSTED FOR ALL BUT THE ROLLING PLAINS FRIDAY AFTERNOON. SOUTHWESTERLY WINDS OF 20-30 MPH WILL SPREAD ACROSS MUCH OR ALL OF THE AREA ON SATURDAY AS MUCH ABOVE NORMAL TEMPERATURES AND VERY DRY AIR REMAIN IN PLACE. HENCE...A FIRE WEATHER WATCH HAS ALSO BEEN POSTED FOR THE ENTIRE CWA SATURDAY AFTERNOON. WINDS MAY INCREASE EVEN FURTHER ON SUNDAY AS A PATTERN VERY SIMILAR TO THE SOUTHERN PLAINS WILDFIRE OUTBREAK UNFOLDS AND FIRE WEATHER HEADLINES MAY BE NEEDED IN THE NEAR FUTURE. HOWEVER...THE ONE NEGATIVE IS THAT A PACIFIC COLD FRONT IS EXPECTED TO MOVE THROUGH DROPPING TEMPERATURES TOWARD NORMAL FOR LATE IN THE WEEKEND...PERHAPS HELPING TO MITIGATE THE FIRE WEATHER THREAT SOMEWHAT. FIRE WEATHER CONDITIONS SHOULD FINALLY IMPROVE EARLY NEXT WEEK AS WINDS DECREASE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 80 43 80 44 / 10 0 0 0 0 TULIA 54 83 46 84 47 / 10 0 0 0 10 PLAINVIEW 54 84 47 85 50 / 10 0 0 0 10 LEVELLAND 55 85 48 85 49 / 10 0 0 0 10 LUBBOCK 55 85 51 86 51 / 10 0 0 0 10 DENVER CITY 53 84 50 84 52 / 10 0 0 0 10 BROWNFIELD 53 85 50 86 49 / 10 0 0 0 10 CHILDRESS 51 90 53 92 55 / 10 10 0 0 10 SPUR 57 89 54 92 60 / 10 0 0 0 10 ASPERMONT 61 92 56 93 58 / 10 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 10 AM TO 8 PM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033>036-039>042. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT WED APR 6 2011 TXZ021>044-080130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 825 PM CDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE WEST COAST LATE IN THE WEEK. SOUTHWEST WINDS MAY INCREASE TO 30 MPH ON THURSDAY RESULTING IN AREAS OF BLOWING DUST MAINLY ON THE CAPROCK. SIMILAR WINDS ARE POSSIBLE FRIDAY AND INTO THE WEEKEND.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303019, 303020.